MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 1.3005168196-2020-00509, 3005168196-2020-00511.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the vertebral artery (va) using a penumbra system ace68 reperfusion catheter (ace68), a non-penumbra guide catheter (optimo), a penumbra engine (engine), a penumbra engine canister (canister) and an aspiration tubing (tubing).During the procedure, the physician advanced the ace68 through the optimo to the face of the clot.Then, the engine and canister were setup, the tubing was connected to the ace68 and the engine was turned on; however, no negative pressure was generated.The engine was turned off, the tubing was reconnected, and the engine was turned back on; however, no negative pressure was generated.The physician, then removed the tubing and used a new tubing; however, no negative pressure was generated; therefore, the engine was turned off.It was reported that post-procedure, a demo tubing and demo canister were connected to the engine and the engine worked fine.The procedure was completed using manual aspiration with a syringe.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the distributor indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-00509.2.3005168196-2020-00511.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9925338
Report Number3005168196-2020-00510
Device Sequence Number16968064
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11509
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005